Has Anyone Ever Heard of Risperdal?

Discussion in 'Fibromyalgia Main Forum' started by FibroPainSufferer, Jan 16, 2007.

  1. FibroPainSufferer

    FibroPainSufferer New Member

    Has anyone been on a medicine called Risperdal? I called my psychiatrist today because my anxiety is extremely bad, so bad that I had to call out of work yesterday because my fibro was bad! I’ve never heard of this medicine before but it says on the prescription information “Can help you to think clearly and function in daily life”. I would appreciate any feedback!

    Thank you!
  2. wish_to_be_healthy

    wish_to_be_healthy New Member

    It is like serequel, Zyprexa (sp) they are anti psychotics that are used when folks need a stonger med for their symptoms...

    I have used Seraquel, and was on zyprexa for only 2 days...My sister and mother take Risperidal...

    Some people are alarmed when they hear that these meds are used for Bi-polar, or Schizopherena...

    The fact of the matter is, we've got stuff going on with how our brains are funtioning...If you doc said to try it, I would. If you have side effects, let him know.

    I take clonazepam...for anxiety, for sleep, for helping my brain...it helps with GABA...I also take it for seisures.

    Resperidal is working great for my mother, and sister.

    If you have anymore questions Google it, and see what the possible side affects are.

    I hope that it helps you feel more calm, and balanced,

    Suz
  3. FibroPainSufferer

    FibroPainSufferer New Member

    Thank you so much!!! I'm trying to find out if this medicine works immediately or does it take some time?
  4. Kimba4318

    Kimba4318 New Member

    I was told more immediate. I was prescribed it a long time ago for my son when he would have bad mood spells. He used to get angry & they thought he had bi-polar disorder.

    I was told pretty instant, since I was to give it to him when he got real "bad" ones.

    Good Luck
    Kim
  5. FibroPainSufferer

    FibroPainSufferer New Member

    Thanks Kim!

    I took my first pill about two hours ago I thought I was feeling calmer. But sometimes you wonder if that is just in your head.

    Thank you again!!!
  6. jmblknit

    jmblknit New Member

    risperidol is usually used for pychotic episodes. it has more side effects than seroquel.i am a nurse and worked with alzheimers and we used it but the seroquel workeed better because of the side effects. sometimes it takes a couple of weeks to see the effects.once its in your system, an extra dose will work quickly if needed
  7. JustinD

    JustinD New Member

    I am actually very familiar with this drug. As discussed it is a pwerful anti-psychotic. There are alot of risks associated with the drug (tardive dyskinia, etc) and should only be used in the case of psychosis or dimentia. Some doctors use it for extrme anxity that they beloeve might have a underlying psychotic cause.
  8. balletdancer74

    balletdancer74 New Member

    Hi,

    I've never been placed on Risperdal, but an uncle of mine who is paranoid schizophrenic and now schizo-effective due to the wrong medication change by his new psychiatrist has been on it before.

    Like one other individual said (forgive me for forgetting the screen name of who), it can cause Tardiv Dyskinesia (sp?) which is like an uncontrollable and chronic shakiness. Granted, very good psychiatrists know that about 400 iu of vitamin E can slow down that "possible" reaction, and often the "shakiness" doesn't happen until much later in life.

    As the others have said, it's an anti-psychotic like Seroquel, Zyprexa (Olonzapine - generic), etc.

    However, I have to agree with Justin in that it's not the "safest" drug. There are other options out there. Please talk about your concerns w/ your doctor.

    Keep us informed. Hope you find something that helps soon!

    Warmly,
    LB32 (Leeza)
  9. wish_to_be_healthy

    wish_to_be_healthy New Member

    It may well be, that right now your doc thinks you need a strong med...I may be that after a while, when your anxiety calms down, that you can transistion to a "lighter drug"-not that Benzos are w/out problems... every drug has side affects...Tarchive Dyskinsia is a serious side affect.

    I believe that Geodone can cause it also.

    I have lots of drugs that I cannot take or tolerate...like Seraquel anymore, because it gives me the "writhes"... Awful!

    But Serequel is also an effective drug to calm you down, and put you to sleep, if that is an issue in your life. It acted quickly for me...I have a mood disorder, but not classical Bi-polar...

    I mentioned Clonazapam, because it is a good anti anxiety drug...longer lasting than Xanax...and it has the anti seisure aspect to it.

    Maybe you can speak to your doc about that one...as a possibiliy, or down the road if you are feeling more calm after being on the Risperidal.

    Suz